Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 438, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 20, 2012, 7:07 PM CDT for Tensas Parish, Louisiana; Claiborne County, Mississippi. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2012, 7:07 PM CDT (00:07 UTC)
- Expired
- Jul 20, 2012, 7:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Tensas Parish, LA, Claiborne County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 123 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 7:20 PM CDT | HAIL 0.5 | St. Joseph, LA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.1 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4897 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1030 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 9.9
The text
As transmitted, in the capitals the NWS used until 2016.
700 WUUS54 KJAN 210007 SVRJAN LAC107-MSC021-210045- /O.NEW.KJAN.SV.W.0438.120721T0007Z-120721T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 707 PM CDT FRI JUL 20 2012 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL TENSAS PARISH IN NORTHEAST LOUISIANA... WEST CENTRAL CLAIBORNE COUNTY IN SOUTHWEST MISSISSIPPI... * UNTIL 745 PM CDT * AT 707 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LAKE BRUIN MOVING SOUTH AT 5 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ST. JOSEPH AND ALCORN PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES COULD OCCUR. && LAT...LON 3203 9130 3204 9111 3186 9108 3187 9137 TIME...MOT...LOC 0007Z 005DEG 6KT 3197 9126 $$ BK
2 follow-up statements
110
WWUS54 KJAN 210039
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
739 PM CDT FRI JUL 20 2012
LAC107-210048-
/O.CAN.KJAN.SV.W.0438.000000T0000Z-120721T0045Z/
TENSAS LA-
739 PM CDT FRI JUL 20 2012
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL TENSAS PARISH IS
CANCELLED...
LAT...LON 3191 9120 3192 9118 3194 9119 3196 9119
3198 9116 3199 9110 3187 9108 3187 9125
TIME...MOT...LOC 0038Z 005DEG 6KT 3192 9127
$$
MSC021-210045-
/O.CON.KJAN.SV.W.0438.000000T0000Z-120721T0045Z/
CLAIBORNE MS-
739 PM CDT FRI JUL 20 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR WEST CENTRAL CLAIBORNE COUNTY...
AT 738 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED JUST NORTH OF ALCORN MOVING
SOUTHEAST AT 5 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3191 9120 3192 9118 3194 9119 3196 9119
3198 9116 3199 9110 3187 9108 3187 9125
TIME...MOT...LOC 0038Z 005DEG 6KT 3192 9127
$$
BK099
WWUS54 KJAN 210043
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
743 PM CDT FRI JUL 20 2012
MSC021-210053-
/O.EXP.KJAN.SV.W.0438.000000T0000Z-120721T0045Z/
CLAIBORNE MS-
743 PM CDT FRI JUL 20 2012
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL CLAIBORNE COUNTY
WILL EXPIRE AT 745 PM CDT...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS AND THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3191 9120 3192 9118 3194 9119 3196 9119
3198 9116 3199 9110 3187 9108 3187 9125
TIME...MOT...LOC 0043Z 005DEG 6KT 3191 9127
$$
BKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 3:49 PM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, Jul 20, 3:49 PM CDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 349 PM CDT FRI JUL 20 2012 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT WENT CLOSE TO MAV NUMBERS FOR TEMPS THROUGH MONDAY WHILE BLENDING THE NAM MOS INTO HIGHS FOR SATURDAY. SHORTWAVE MOVING THROUGH ARKANSAS ON THE EASTERN SIDE OF THE RIDGE TO THE NORTHWEST WILL BE THE FOCUS TO MOVE A FRONTAL BOUNDARY INTO THE REGION SATURDAY AND INTO SUNDAY. TWEAKED MAV POPS SLIGHTLY FOR THE NEXT FEW DAYS WHILE TWEAKING POPS TONIGHT AND SATURDAY NIGHT UPWARD DUE TO THE CHANCES FOR NOCTURNAL CONVECTION. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AS THE FRONTAL BOUNDARY DRIFTS SOUTH. DRIER AIR...PWATS OF 1.5 TO 2.0 INCHES..WILL BEGIN TO FILTER IN THE NORTH TOMORROW EVENING INTO SUNDAY. CHANCES OF RAIN WILL INCREASE SUNDAY IN ADVANCE OF AN APPROACHING UPPER LOW THAT WILL DEVELOP OVER THE GULF COAST AND PROPAGATE TO THE NORTHWEST UNDER THE BASE OF THE RIDGE BUILDING TO THE EAST OVER THE CENTRAL GREAT PLAINS. FORECAST SOUNDINGS INDICATE TEMPS WILL DECREASE SLIGHTLY OVER THE NEXT FEW DAYS AS DRIER AIR AND COOLER TEMPS ALOFT WILL FILTER IN THE REGION. DID NOT MAKE ANY CHANCES PAST SUNDAY NIGHT SO PREVIOUS DISCUSSION FOLLOWS. /DC/ .LONG TERM...MONDAY INTO LATE WEEK... THE MID/UPPER HIGH WILL SHIFT POSITION AND BECOME MORE ORIENTED OVER OUR REGION. THIS WILL RESULT IN GENERALLY LESS PRECIP POTENTIAL EACH DAY AND TEMPS STEADILY WARMING DURING THE WEEK. GFS GUID TEMPS INDICATED THIS AND STEADILY WARMED INTO THE MID 90S FOR HIGHS. MOST OF THIS WAS ACCEPTED WITH JUST A COUPLE SMALL TWEAKS UPWARD AT SELECT SITES. THE LOW LEVEL FLOW WILL MAINLY HAVE A SW COMPONENT AND THIS SHOULD HELP READINGS FROM GETTING TOO HOT...MID 90S SEEMS TO FIT. AS FOR PRECIP POTENTIAL...THE GFS STILL IS THE MOST AGGRESSIVE AND INDICATES 30-40% CHANCES EACH AFTERNOON. THIS SEEMS A BIT OVER DONE AND POPS WERE LOWERED TO THE 20% RANGE (SLGHT CHC). ONE CONCERN FOR NEXT WEEK (ESP TUE-FRI) WILL BE THE HEAT INDEX. GOING FORECAST SHOWS A DECENT LIKELIHOOD OF VALUES NEAR 105 DEGREES DURING THIS TIME. ADVISORIES MAY BE NEEDED IF MID 90S OCCUR AND HUMIDITY HOLDS. /CME/ && .AVIATION... VFR CONDS MOSTLY PREVAIL MINUS BRIEF MVFR AT KHBG. TSRA HAS DVLPD BTW KHBG AND KMCB WITH TOPS AOA FL500. ADDITIONAL TSRA COULD DVLP ACRS MS RIVER DELTA THIS AFTN NEAR KGLH AND SHIFT S THROUGH 21/02Z TOWARDS KTVR/KJAN/KMLU WITH PERIODIC MVFR CONDS PSBL. SFC WINDS OUTSIDE OF TSRA WILL BE WEST AT 5-10 KT WITH GUSTS TO 14 BEFORE BECMG NEAR CALM OVERNGT. MVFR TO IFR CIGS PSBL KGTR/MEI 21/10-13Z WITH LOW STRATUS. VFR CONDS TO RETURN BY 21/15Z ACRS REGION WITH VCTS ACRS CNTRL/SRN TAF SITES AGAIN SAT AFTN. /ALLEN/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 74 91 73 89 / 35 41 46 50 MERIDIAN 73 90 72 90 / 39 46 50 53 VICKSBURG 75 92 73 89 / 38 36 43 45 HATTIESBURG 73 90 74 90 / 45 69 43 53 NATCHEZ 74 90 73 87 / 37 50 36 53 GREENVILLE 75 93 74 90 / 30 20 28 28 GREENWOOD 73 91 72 90 / 31 24 30 37 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && DC/CME/ALLEN
Hazardous weather outlook, Jul 20, 3:08 PM CDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 308 PM CDT FRI JUL 20 2012 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>037- 040>043-047>049-053>055-059>063-211945- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS- HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-WARREN-HINDS- RANKIN-CLAIBORNE-COPIAH-SIMPSON-JEFFERSON-ADAMS-FRANKLIN MS- LINCOLN-LAWRENCE- 241 PM CDT FRI JUL 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND WESTERN MISSISSIPPI...NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SATURDAY STRONG AND SEVERE STORMS CAPABLE OF GUSTY WINDS TO 60 MPH AND QUARTER SIZED HAIL WILL BE POSSIBLE THIS AFTERNOON AND MOVE SOUTH THROUGH EARLY EVENING. THERE IS A CHANCE THUNDERSTORMS COULD ORGANIZE INTO MULTI CELL CLUSTERS OR A LINE ALONG THE MISSISSIPPI RIVER THROUGH LATE AFTERNOON INTO THE EARLY EVENING...INCREASING THE SEVERE WEATHER RISK OF DAMAGING WINDS. STORMS SHOULD WEAKEN THROUGH MID TO LATE EVENING AS THEY MOVE SOUTH. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE AGAIN SATURDAY AFTERNOON INTO EARLY SATURDAY EVENING AS THE REGION WILL CONTINUE TO BE SITUATED IN A HOT AND UNSTABLE AIRMASS. WIND GUSTS OF 50 TO 60 MPH AND QUARTER SIZED HAIL COULD OCCUR. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. MSZ029>033-038-039-044>046-050>052-056>058-064>066-072>074-211945- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON-NOXUBEE-LEAKE- NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 241 PM CDT FRI JUL 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON AND AGAIN ON SATURDAY AS THE REGION WILL CONTINUE TO BE SITUATED IN A WARM AND UNSTABLE AIRMASS. WIND GUSTS OF 50 TO 60 MPH AND QUARTER SIZED HAIL COULD OCCUR. IN ADDITION...HEAVY RAINFALL WILL OCCUR WITH THIS ACTIVITY AND COULD POSE A FLASH FLOODING RISK. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. ALLEN
In the hours before
Special weather statement, Jul 20, 5:46 PM CDT, 1 hour 21 minutes before
MSZ062-202315- LINCOLN MS- 546 PM CDT FRI JUL 20 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 546 PM CDT FRI JUL 20 2012 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER CENTER POINT AT 547 PM CDT... MOVING SOUTH AT 10 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SOUTH CENTRAL LINCOLN COUNTY SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3149 9063 3147 9048 3134 9049 3134 9063 TIME...MOT...LOC 2247Z 008DEG 12KT 3140 9060 BK
Special weather statement, Jul 20, 6:29 PM CDT, 38 minutes before
MSZ061-210000-
FRANKLIN MS-
629 PM CDT FRI JUL 20 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
629 PM CDT FRI JUL 20 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES EAST OF KIRBY AT 629 PM CDT...
MOVING SOUTH AT 10 MPH.
VERY HEAVY RAIN ALONG WITH CLOUD TO GROUND LIGHTNING ARE ALSO
POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN CENTRAL FRANKLIN COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3141 9111 3161 9099 3161 9092 3157 9078
3134 9086 3134 9088
TIME...MOT...LOC 2329Z 021DEG 5KT 3151 9092
BKSpecial weather statement, Jul 20, 6:35 PM CDT, 32 minutes before
MSZ049-210005-
RANKIN MS-
635 PM CDT FRI JUL 20 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
635 PM CDT FRI JUL 20 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER JOHNS AT 635 PM CDT...MOVING
SOUTH AT 10 MPH.
VERY HEAVY RAIN ALONG WITH CLOUD TO GROUND LIGHTNING ARE ALSO
POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHEASTERN RANKIN COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3205 8994 3215 8997 3221 8977 3214 8973
3205 8973 3204 8973 3205 8993
TIME...MOT...LOC 2335Z 339DEG 5KT 3210 8983
BKSpecial weather statement, Jul 20, 6:45 PM CDT, 22 minutes before
LAZ024-026-210015-
CONCORDIA LA-CATAHOULA LA-
645 PM CDT FRI JUL 20 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
645 PM CDT FRI JUL 20 2012
A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING 30 TO 40 MPH WINDS WAS
LOCATED FROM 7 MILES EAST OF DEER PARK TO 15 MILES SOUTHWEST OF
BLACK HAWK AT 645 PM CDT...MOVING WEST AT 20 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHWESTERN CATAHOULA AND SOUTHERN CONCORDIA PARISHES
SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3156 9201 3148 9152 3137 9147 3137 9152
3143 9155 3139 9158 3129 9151 3126 9165
3118 9158 3113 9162 3109 9158 3099 9166
3104 9166 3104 9172 3120 9170 3129 9191
3128 9194 3122 9192 3123 9200
TIME...MOT...LOC 2345Z 099DEG 15KT 3138 9148 3098 9178
BKSpecial weather statement, Jul 20, 6:46 PM CDT, 21 minutes before
LAZ025-210015-
TENSAS LA-
646 PM CDT FRI JUL 20 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
646 PM CDT FRI JUL 20 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER LAKE BRUIN AT 647 PM CDT...MOVING
SOUTH AT 5 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN CENTRAL TENSAS PARISH SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3210 9137 3207 9116 3197 9117 3194 9119
3192 9118 3186 9127 3183 9125 3183 9129
3186 9130 3186 9132 3184 9135 3185 9144
TIME...MOT...LOC 2347Z 008DEG 6KT 3199 9128
BKSpecial weather statement, Jul 20, 7:00 PM CDT, 7 minutes before
MSZ055-210030-
SIMPSON MS-
700 PM CDT FRI JUL 20 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
700 PM CDT FRI JUL 20 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHEAST OF UNION AT 700 PM
CDT...MOVING SOUTH AT 10 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHWESTERN SIMPSON COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3177 9013 3177 9011 3179 9011 3180 9015
3183 9014 3184 9016 3185 9014 3192 9017
3193 8996 3177 8993 3175 9012
TIME...MOT...LOC 0000Z 356DEG 7KT 3183 9005
BKThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 5:47 AM CDT | Special Weather Statement | JAN | West Carroll | 43 min |
| Jul 20, 7:00 PM CDT | Special Weather Statement | JAN | Simpson | 30 min |
| Jul 20, 7:11 PM CDT | Special Weather Statement | JAN | Simpson | 29 min |
| Jul 21, 3:48 AM CDT | Special Weather Statement | JAN | Noxubee | 32 min |
| Jul 21, 4:19 AM CDT | Special Weather Statement | JAN | Lowndes, Noxubee | 56 min |
| Jul 21, 5:45 AM CDT | Special Weather Statement | JAN | Newton | 45 min |
| Jul 21, 5:50 AM CDT | Severe Thunderstorm Warning | JAN | Newton | 27 min |
| Jul 21, 6:38 AM CDT | Flash Flood Warning | JAN | Kemper, Lauderdale | 2 hr |
| Jul 21, 6:56 AM CDT | Special Weather Statement | JAN | Rankin | 59 min |
| Jul 21, 7:07 AM CDT | Flash Flood Warning | JAN | Holmes | 3 hr |
| Jul 21, 8:28 AM CDT | Flash Flood Warning | JAN | Rankin | 2 hr |
| Jul 21, 9:25 AM CDT | Flash Flood Warning | JAN | Copiah, Franklin, Lincoln | 2 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.